Alert archive / Kentucky / River Flood Warnings in 2015
River Flood Warning 35, NWS Charleston, WV
NWS Charleston, WV issued this river flood warning at Jul 15, 2015, 12:31 AM EDT for Carter County, Greenup County, Kentucky. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2015, 12:31 AM EDT (04:31 UTC)
- Expired
- Jul 15, 2015, 11:09 AM EDT
- In force
- 11 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carter County, KY, Greenup County, KY
The radar
The Jackson,KY radar (KJKL), 91 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Sandy River at Grayson (GYNK2). The gauge peaked at 22.19 ft at Jul 15, 2015, 4:00 AM EDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03216500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
552 WGUS41 KRLX 150431 FLWRLX BULLETIN - IMMEDIATE BROADCAST REQUESTED RIVER FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 1231 AM EDT WED JUL 15 2015 ...The National Weather Service in Charleston Wv has issued a flood warning for the following rivers... Little Sandy River... Affecting the following counties in Kentucky...Carter...Greenup. After several days of heavy rainfall and releases from Grayson Lake...the Little Sandy river at Grayson has gone into minor flood. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. * The next statement will be issued around 630AM or sooner if conditions change. && KYC043-089-151509- /O.NEW.KRLX.FL.W.0035.150715T0431Z-150715T1509Z/ /GYNK2.1.ER.150715T0348Z.150715T0600Z.150715T0909Z.NO/ 1231 AM EDT WED JUL 15 2015 the National Weather Service in Charleston Wv has issued a * Flood Warning for the Little Sandy River At Grayson. * until this morning...or until the warning is cancelled. * At 12:00 AM Wednesday the stage was 21.1 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 21.0 feet. * Forecast...the river will continue rising to near 21.7 feet by after midnight this morning. The river will fall below flood stage early this morning. * At stages near 22.0 feet...Affects the buildings next to river gage. Also, water starts to flow onto Route 773 and in the Dixie Park area just past I-64 bridge. State Route 1910 floods. * A crest near 21.7 feet compares to a previous crest of 23.6 feet on April 15 2015. && LAT...LON 3840 8295 3839 8287 3828 8293 3830 8300 $$
3 follow-up statements
177 WGUS81 KRLX 150755 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 355 AM EDT WED JUL 15 2015 ...The flood warning continues for the following rivers...Little Sandy River. At Grayson... Affecting the following counties in Kentucky...Carter...Greenup. After several days of heavy rainfall and releases from Grayson Lake...the Little Sandy river at Grayson has gone into minor flood. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. * The next statement will be issued around 10 AM or sooner if conditions change. && KYC043-089-151355- /O.EXT.KRLX.FL.W.0035.000000T0000Z-150715T2225Z/ /GYNK2.1.ER.150715T0348Z.150715T1200Z.150715T1625Z.NO/ 355 AM EDT WED JUL 15 2015 ...Flood Warning extended until this evening...The Flood Warning continues for the Little Sandy River At Grayson. * AT 3:00 AM Wednesday the stage was 22.1 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 21.0 feet. * Forecast...The River will continue rising to near 23.8 feet by this morning. The river will fall below flood stage this afternoon. * At stages near 23.0 feet...Low spots on Route 773 and Jackson Road, along the river are flooded. * A crest near 23.8 feet compares to a previous crest of 23.6 feet on April 15 2015. && LAT...LON 3840 8295 3839 8287 3828 8293 3830 8300 $$
698
WGUS81 KRLX 151300
FLSRLX
RIVER FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
900 AM EDT WED JUL 15 2015
...The flood warning continues for the following rivers...
Little Sandy River.
At Grayson...
Affecting the following counties in Kentucky...Carter...Greenup.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around and don't drown. Do not drive into areas where
water is flowing over the roadway. Most deaths occur when
motorists try crossing flooded roads.
Please report high water to the National Weather Service by
calling toll free...1-800-401-9535...when you can do so
safely.
You may also report flooding by posting your report to the
Charleston West Virginia National Weather service Facebook
page...or by using the Twitter HASHTAG...NWSRLX.
The next statement will be issued around noon...or sooner
if conditions change.
&&
KYC043-089-151900-
/O.EXT.KRLX.FL.W.0035.000000T0000Z-150715T1923Z/
/GYNK2.1.ER.150715T0348Z.150715T0900Z.150715T1323Z.NO/
900 AM EDT WED JUL 15 2015
The Flood Warning continues for
the Little Sandy River At Grayson.
* AT 8 AM Wednesday the stage was 21.4 feet.
* Minor Flooding is occurring.
* Flood stage is 21 feet.
* Forecast...The river will continue to fall, and go
below flood stage during this late morning to midday
time frame.
* The crest was 22.19 feet around 4 o'clcok this morning.
* At stages near 21 feet...mostly farmland, a few out
buildings, and low spots on roads along river in the
vicinity of Grayson, start to flood.
* This crest compares to a previous crest of 21.6 feet
on March 11 2015.
&&
LAT...LON 3840 8295 3839 8287 3828 8293 3830 8300
$$760 WGUS81 KRLX 151417 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1017 AM EDT WED JUL 15 2015 ...The flood warning is cancelled for the following rivers...Little Sandy River. At Grayson... Affecting the following counties in Kentucky...Carter...Greenup. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. && KYC043-089-151447- /O.CAN.KRLX.FL.W.0035.000000T0000Z-150715T1923Z/ /GYNK2.1.ER.150715T0348Z.150715T0900Z.150715T1258Z.NO/ 1017 AM EDT WED JUL 15 2015 The Flood Warning is cancelled for the Little Sandy River At Grayson. * AT 10 AM Wednesday the stage was 20.6 feet. * The level fell below flood stage around 9 AM Wednesday. * The crest was 22.19 feet around 4 AM. * Flood stage is 21 feet. * Forecast...the river will continue to recede. && LAT...LON 3840 8295 3839 8287 3828 8293 3830 8300 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Jul 14, 10:51 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 14, 10:51 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1051 PM EDT TUE JUL 14 2015 .SYNOPSIS... MID/UPPER LEVEL DISTURBANCE IN NORTHWEST FLOW SWINGS THRU THIS EVENING. SURFACE COLD FRONT TONIGHT. DRIER WEDNESDAY BEHIND THE FRONT. WARMER BY THE END OF THE WEEK. && .NEAR TERM /THROUGH WEDNESDAY/... 1030 PM UPDATE... LETTING REMAINDER OF FLASH FLOOD WATCH EXPIRE ON TIME AT 03Z. JUST A FEW SHRA REMAIN AS THE UPPER TROF SETTLES IN. LOW STRATUS ALREADY DEVELOPING ACROSS MUCH OF THE AREA AND EXPECT MOST FOLKS TO AWAKEN TO A LOW STRATUS OVC. 800 PM UPDATE... PREFRONTAL CONVECTIVE LINE HAS PUSHED SE...OUT OF THE AREA. ACTUAL SFC FRONT STILL W OF THE OH RIVER. THIS WILL CROSS OVERNIGHT WITH PERHAPS A FEW SHRA WITH IT AND THE UPPER TROF AXIS. HAVE TRIMMED BACK THE FLASH FLOOD WATCH TO ALIGN WITH ONGOING WARNINGS. AS THE UPPER TROF ROTATES IN....IT WILL TRY TO CLOSE OFF AN UPPER LOW OVER PA LATE TONIGHT. WITH A DRYING MID LEVEL AND ABUNDANT BL MOISTURE IN PLACE...EXPECT WIDESPREAD LOW STRATUS TO DEVELOP AND LINGER PERHAPS INTO LATE MORNING BEFORE LIFTING AND BECOMING SCT. PREVIOUS DISCUSSION BELOW... STORMS FIRING AS EXPECTED AHEAD OF FRONT AND MID LEVEL TROF AXIS. STORMS INTO PERRY COUNTY BY 19Z...MOVING ESE AROUND 35 KNOTS. HOPING ENOUGH MID LEVEL DYNAMICS AND WITH MID LEVEL TROF PASSING AROUND 00Z...THAT THE VEERING FLOW AND STEERING CURRENT PREVENTS ANY ESE TO WNW TRAINING...AND PUSHES THE MAIN LINE QUICKLY ESE. CAN HANDLE 0.50 TO .75 OF RAIN IN THE WET COUNTIES...IF WE CAN GET THE MAIN LINE PASS AFTER REACHING THAT PCPN RANGE. THE LOWERING FLASH FLOOD THREAT MAY BE AT THE PRICE OF WIND/HAIL. THE WIND AND HAIL THREAT IS GREATER TODAY...WITH MORE AVAILABLE CAPE. A FEW LIGHTER SHOWERS EXPECTED OVERNIGHT ASSOCIATED WITH THE FRONT. HAVE LOW CLOUDS DEVELOPING IN THE WAKE OF THE FRONT... AND LINGERING 12Z TO 15Z WEDNESDAY...BEFORE LIFTING. A FEW LIGHT SHOWERS COULD LINGER WEDNESDAY MORNING IN THE WV MOUNTAINS. FIGURING DEW POINTS WILL NOT BE IN ANY BIG HURRY TO LOWER IN WAKE OF THE FRONT...DUE TO WET VEGETATION. LOOKING FORWARD TO THE DRIER AIR MOVING IN DURING THE DAY ON WEDNESDAY AFTERNOON. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... NO SIGNIFICANT CHANGES WERE MADE TO THE PREVIOUS FORECAST. COLD FRONT WELL TO THE SOUTH OF THE AREA AT THE START OF THE PERIOD...WITH HIGH PRESSURE IN CONTROL. THE HIGH WILL GRADUALLY SLIDE OFF TO THE EAST ON THURSDAY...ALLOWING FOR A RETURN FLOW...AND THE POSSIBILITY OF EITHER JUST SOME CU...OR -SHRA ACROSS THE MOUNTAIN COUNTIES THURSDAY AFTERNOON. AREA WILL STAY DRY ON FRIDAY...BUT HUMIDITY WILL BE ON THE INCREASE. ANOTHER FRONT WILL APPROACH THE AREA FROM THE WEST LATER ON FRIDAY...WITH A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE WEST. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... GENERALLY USED WPC THINKING WITH SOME TWEAKS. SURFACE HIGH PRESSURE WILL MOVE EAST ON SATURDAY. EXPECT SOME UPPER LEVEL RIDGING ON SUNDAY AND SUNDAY NIGHT WHICH SHOULD LIMIT THE COVERAGE OF ANY CONVECTION DURING THIS PERIOD. A WEAK COLD FRONT WILL THEN APPROACH THE REGION FROM THE NORTHWEST MONDAY NIGHT...BEFORE PUSHING SOUTHEAST ON TUESDAY. DAYTIME TEMPERATURES WILL BE QUITE WARM/HOT WITH MID 80S TO LOWER 90S ACROSS THE LOWLANDS. BEHIND THE FRONT...COOLER AIR WILL FILTER IN. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... PREFRONTAL CONVECTIVE LINE HAS CLEARED THE AREA AS OF 00Z. THE SFC FRONT IS LAGGING BEHIND BUT WILL CROSS OVERNIGHT WITH PERHAPS A FEW SHRA WITH IT. CURRENT THINKING IS THAT LOW STRATUS WILL PREVAIL OVER DENSE FG. DEVELOPING STRATUS NR 1 THSD FT 03Z TO 06Z...LOWERING INTO LIFR THEREAFTER AND LINGERING IN WV 12Z TO 15Z BEFORE LIFTING. FIGURING LOW LEVEL FLOW AND THE STRATUS SHOULD PREVENT THICK FOG DEVELOPING. ANY FOG SHOULD BE TEMPORARILY AND RAIN INDUCED IN THE HIGH DEW POINT AIR. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY WEDNESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: EXTENT AND TIMING OF LOWER POST FRONTAL STRATUS COULD VARY. AFTER 18Z WEDNESDAY...IFR IN FOG POSSIBLE 06Z TO 12Z THURSDAY...AND MAYBE AGAIN FRIDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... NONE... && SYNOPSIS...KTB/SL NEAR TERM...30 SHORT TERM...SL LONG TERM...JSH AVIATION...30
Hazardous weather outlook, Jul 14, 10:48 PM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1048 PM EDT TUE JUL 14 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-160300- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 1048 PM EDT TUE JUL 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 14, 10:36 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1036 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG CLEAR FORK 37.63N 81.68W
07/14/2015 WYOMING WV 911 CALL CENTER
TREE DOWN ACROSS ROUTE 971
&&
EVENT NUMBER RLX1501762
ARBLocal storm report, Jul 14, 10:39 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1039 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG PINEVILLE 37.59N 81.53W
07/14/2015 WYOMING WV 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER RLX1501763
ARBLocal storm report, Jul 14, 10:40 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1040 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG WELCH 37.43N 81.58W
07/14/2015 MCDOWELL WV 911 CALL CENTER
SEVERAL TREES AND POWER LINES DOWN.
&&
EVENT NUMBER RLX1501764
ARBLocal storm report, Jul 14, 10:49 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1049 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG FAYETTEVILLE 38.05N 81.11W
07/14/2015 FAYETTE WV 911 CALL CENTER
SEVERAL TREES AND POWER LINES DOWN.
&&
EVENT NUMBER RLX1501765
ARBLocal storm report, Jul 14, 10:51 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1051 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG BIRCH RIVER 38.50N 80.76W
07/14/2015 NICHOLAS WV 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER RLX1501766
ARBLocal storm report, Jul 14, 10:52 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1052 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG CRAIGSVILLE 38.33N 80.65W
07/14/2015 NICHOLAS WV 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER RLX1501767
ARBThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 11:51 PM EDT | Areal Flood Warning | RLX | Lawrence | 3 hr |
Nearby
River Flood Warnings in Kentucky, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.